Hail, Marion
- When
- May 26, 2:47 PM EST
- Where
- Marion County, Mullins
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.200, -79.250
Nickel size hail fell.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 26, 9:30 AM EST, 5 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1030 AM EDT FRI MAY 26 2006 .UPDATE (THIS AFTERNOON)... STILL LOOKING WELL ON TRACK FOR STRONG TO SEVERE CONVECTION THIS AFTERNOON. MODERATE TO STRONG INSTABILITY IN PLACE...3000 J/KG CAPE AND -9 LI IF MODEL FORECAST SOUNDINGS ARE TO BE BELIEVED. UPPER TROF AXIS EXTENDING SOUTH FROM THE GREAT LAKES WILL APPROACH THIS AFTERNOON...PROVIDING RESPECTABLE DYNAMIC SUPPORT. SPS ALREADY OUT TO HIGHLIGHT THE SVR WX RISK...AND WILL JUST BE FRESHENED UP LATER THIS MORNING. ZFP UPDATE WILL BE MAINLY TO CLEAN UP THE WORDING AND REMOVE MENTION OF LATE MORNING PRECIP. WITH KLTX VWP ALSO SHOWING 25-30 KT AT 2000 FEET...WILL ALSO BEEF UP THE WIND FORECAST. && .AVIATION... ANOTHER ROUND OF CONVECTION IN STORE FOR THE CWA...PROBABLY STARTING AROUND 20Z OVER FLO...MOVING TO THE COASTAL TERMINALS AROUND 22-23Z. MARINE LAYER MAY KEEP STRONGEST CONVECTION INLAND THROUGH 00Z. GOOD LOW LEVEL JET WILL HAVE SOUTHWEST WINDS GUSTING TO 25+ KNOTS BY EARLY AFTERNOON. MOST OF THE THUNDERSTORM ACTIVITY WILL BE OVER BY 02-03Z AS STRONGEST OMEGA PUSHES OFF THE COAST. PROBABLY SEE A MID CLOUD CEILING BEHIND THE STORMS. MID LEVEL RHS DROP OFF CONSIDERABLY BY MID DAY SATURDAY...WITH A WEST SOUTHWEST WIND AROUND 10 KTS. && .MARINE... SOUTH TO SOUTHWEST FETCH WILL CONTINUE ACROSS THE COASTAL WATERS TODAY. SEAS ARE AROUND 5 FT AT FRYING PAN...4-5 FT AT THE CORMP/USMC ONSLOW BAY BUOY AND AROUND 3 FT AT THE USC WAVE GAUGE AT SPRING MAID PIER. ALTHOUGH WINDS/SEAS ARE BELOW SMALL CRAFT CRITERIA AT THE MOMENT THE WAVE STEEPNESS IS STEEP GIVEN THE AFOREMENTIONED HEIGHTS WITH DOMINANT PERIODS GENERALLY AROUND 6 SECONDS OR LESS. IN ADDITION THE FLOW WILL STRENGTHEN AGAIN DURING THE DAY WHICH SUPPORTS KEEPING THE SMALL CRAFT ADVISORY IN PLACE FOR ALL MARINE ZONES. && .SHORT TERM /TODAY THROUGH SATURDAY NIGHT/... DYNAMICS...BOTH SFC AND ALOFT...ASSOCIATED WITH THE CLOSED LOW CURRENTLY MOVING TO THE MID-ATLANTIC STATES...WILL BECOME THE MAIN INFLUENCES ACROSS THE ILM CWA THE NEXT 24-36 HOURS. WITH TODAYS INSOLATION AND MID TO UPPER 60S DEW POINTS...THE ATM WILL FURTHER DESTABILIZE AND BECOME PRIMED AND READY WHEN DYNAMICS INDUCED BY THE CLOSED LOW BEGIN INTERACTING. AS A RESULT...THE ILM CWA SHULD OBSERVE STRONG TO POSSIBLY SEVERE CONVECTION LATER THIS AFTERNOON AND DURING A GOOD PORTION OF THE OVERNIGHT. WILL REFLECT THE SEVERE POTENTIAL WITHIN ISSUANCES OF THE HWO AND SPS. THE UPPER CLOSED LOW OPENS UP TONIGHT AND SATURDAY...WITH PART OF IT BEING SHEARED AND ABSORBED IN THE MAIN WESTERLIES AS AN OPEN WAVE...AND THE SOUTHERN PORTION SLOWLY MIGRATING TO OFF THE CAROLINA COASTS SATURDAY NIGHT AND INTO THE EXTENDED. ITS DURING THIS LATTER TIME WHEN THE TRANSFORMATION TO A CUTOFF LOW UNDER A RATHER LARGE AMPLITUDE RIDGE OCCURS. DURING THE DAY SATURDAY...THE SFC TROF/COLD FRONT AND 5H TROF LINE REMAIN ACROSS THE AREA...AND LIKELY WILL BE JUST ENUF INSTABILITY AND MOISTURE TO CONTINUE A LOW POP. DURING SATURDAY NIGHT...THE SFC AND MID-LEVEL TROF ROTATE SOUTH AND EAST OF THE AREA...ENDING THE THREAT FOR PCPN WITH A CLEARING TREND ENSUING. && .LONG TERM /SUNDAY THROUGH THURSDAY/... UPPER AND SFC RIDGE TO DOMINATE THE AREA WEATHER SUNDAY THROUGH WEDNESDAY. ONLY FLY IN THE OINTMENT WILL BE THE CUTOFF LOW MEANDERING OFF THE CAROLINA COASTS...AND WHETHER IT SHOULD THROW BACK ANY CLOUDINESS AND/OR PCPN. MODELS ARE IN DECISIVE AS A GROUP CONCERNING THE CLOUDINESS FROM THIS LOW....BUT THEY DO KEEP THE ILM CWA PCPN-LESS. FOR NOW HAVE INCLUDED SLITELY MORE CLOUDS ALONG COASTAL COUNTIES. FOR THURSDAY...THE UPPER RIDGE SLOWLY BREAKS DOWN WITH WX FEATURES FINALLY PUSHING INTO THE AREA FROM THE WEST. THIS WILL GIVE RISE TO CONVECTION AND ASSOCIATED CLOUDINESS AND IS REFLECTED IN THE OFFICIAL FCST. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY FOR AMZ250-252-254-256. && UPDATE...RAS AVIATION...DL MARINE...SRP SHORT TERM/LONG TERM...HOEHLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT FRI MAY 26 2006 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-271000- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG -GEORGETOWN 230 PM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM ARE POSSIBLE THIS AFTERNOON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING. THE SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL THE SIZE OF PENNIES OR LARGER...AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND MUCH OF TONIGHT. AMZ250-252-254-256-271000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 230 PM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS RE-DEVELOPING BY LATE THIS AFTERNOON AND PERSISTING THROUGH MIDDAY SATURDAY. IN ADDITION...SEVERE THUNDERSTORMS WILL LIKELY AFFECT THE COASTAL WATERS THIS AFTERNOON AND EVENING. THE SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL THE SIZE OF PENNIES OR LARGER...AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
311 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL LAMAR 34.17N 80.07W
05/26/2006 E1.00 INCH DARLINGTON SC BROADCAST MEDIA
&&
RASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG FLORENCE 34.18N 79.78W
05/26/2006 FLORENCE SC EMERGENCY MNGR
TREE DOWN ON CAR...INJURIES UNKNOWN
0250 PM TSTM WND DMG FLORENCE 34.18N 79.78W
05/26/2006 FLORENCE SC AMATEUR RADIO
TREES DOWN ON CHURCH ST AND PINE IN FLORENCE. QUARTER
SIZE HAIL ALSO REPORTED.
&&
PFAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
323 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST FLORENCE 34.18N 79.78W
05/26/2006 M56 MPH FLORENCE SC ASOS
&&
ROSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
324 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL QUINBY 34.23N 79.73W
05/26/2006 E1.00 INCH FLORENCE SC TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL
&&
PFAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
336 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 3 S MARION 34.13N 79.40W
05/26/2006 E1.00 INCH MARION SC TRAINED SPOTTER
&&
RASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
342 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 5 W MARION 34.18N 79.49W
05/26/2006 E1.00 INCH MARION SC TRAINED SPOTTER
QUARTER SIZE HAIL
&&
PFAFFThe Wilmington radar (KLTX), 79 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
1 hail. Local standard time, as filed.
Nickel size hail fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2006Every state in 2006This day in weather historyWarnings in South Carolina, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510532.